Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 77, NWS Caribou, ME

December 28, 2012

NWS Caribou, ME issued this small craft advisory at Dec 28, 2012, 2:35 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2012, 2:35 PM EST (19:35 UTC)
Expired
Dec 29, 2012, 12:18 AM EST
In force
10 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

599 
WHUS71 KCAR 281935
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
235 PM EST FRI DEC 28 2012

ANZ050>052-290345-
/O.CAN.KCAR.GL.W.0020.000000T0000Z-121229T0000Z/
/O.NEW.KCAR.SC.Y.0077.121228T1935Z-121229T0900Z/
/O.NEW.KCAR.GL.A.0011.121230T1400Z-121231T1500Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
235 PM EST FRI DEC 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY...
...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SATURDAY. A GALE
WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM
SUNDAY MORNING THROUGH MONDAY MORNING. THE GALE WARNING HAS BEEN
CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
3 follow-up statements
758 
WHUS71 KCAR 281939
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
239 PM EST FRI DEC 28 2012

ANZ050>052-290400-
/O.CON.KCAR.SC.Y.0077.000000T0000Z-121229T0900Z/
/O.CON.KCAR.GL.A.0011.121230T1400Z-121231T1500Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
239 PM EST FRI DEC 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY MORNING...

* WINDS AND SEAS...NORTHWEST WINDS INCREASING TO 20 TO 30 KT WITH
  GUSTS UP TO 40 KT SUNDAY MORNING AND CONTINUING INTO MONDAY MORNING.
  SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
176 
WHUS71 KCAR 290244
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
944 PM EST FRI DEC 28 2012

ANZ052-291200-
/O.CAN.KCAR.SC.Y.0077.000000T0000Z-121229T0900Z/
/O.CON.KCAR.GL.A.0011.121230T1400Z-121231T1500Z/
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
944 PM EST FRI DEC 28 2012

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS AND SEAS...NORTHWEST WINDS INCREASING TO 20 TO 30 KT WITH
  GUSTS UP TO 40 KT SUNDAY MORNING AND CONTINUING INTO MONDAY
  MORNING. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ050-051-291200-
/O.CON.KCAR.SC.Y.0077.000000T0000Z-121229T0900Z/
/O.CON.KCAR.GL.A.0011.121230T1400Z-121231T1500Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
944 PM EST FRI DEC 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY MORNING...

* WINDS AND SEAS...NORTHWEST WINDS INCREASING TO 20 TO 30 KT WITH
  GUSTS UP TO 40 KT SUNDAY MORNING AND CONTINUING INTO MONDAY
  MORNING. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

NORCROSS
767 
WHUS71 KCAR 290518
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1218 AM EST SAT DEC 29 2012

ANZ050-051-291330-
/O.CAN.KCAR.SC.Y.0077.000000T0000Z-121229T0900Z/
/O.UPG.KCAR.GL.A.0011.121230T1400Z-121231T1500Z/
/O.NEW.KCAR.GL.W.0021.121230T1200Z-121231T1500Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
1218 AM EST SAT DEC 29 2012

...GALE WARNING IN EFFECT FROM 7 AM SUNDAY TO 10 AM EST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 10 AM EST
MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHWEST WINDS INCREASING TO 20 TO 30 KT 
  WITH GUSTS UP TO 40 KT SUNDAY MORNING AND CONTINUING INTO 
  MONDAY MORNING. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-291330-
/O.UPG.KCAR.GL.A.0011.121230T1400Z-121231T1500Z/
/O.NEW.KCAR.GL.W.0021.121230T1200Z-121231T1500Z/
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1218 AM EST SAT DEC 29 2012

...GALE WARNING IN EFFECT FROM 7 AM SUNDAY TO 10 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 10 AM EST
MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHWEST WINDS INCREASING TO 20 TO 30 KT 
  WITH GUSTS UP TO 40 KT SUNDAY MORNING AND CONTINUING INTO 
  MONDAY MORNING. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 2:32 PM EST, 3 minutes earlier.

Area forecast discussion, Dec 28, 2:32 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
232 PM EST FRI DEC 28 2012

.SYNOPSIS...
WEAK HIGH PRESSURE WILL BRIEFLY BUILD OVER THE AREA LATER TONIGHT
INTO SATURDAY. LOW PRESSURE WILL TRACK SOUTH OF THE AREA LATE
SATURDAY AND SATURDAY NIGHT AND WILL BE FOLLOWED BY HIGH PRESSURE
BUILDING IN FROM THE WEST SUNDAY.
&&

.NEAR TERM /THROUGH SATURDAY/...
MUCH QUIETER TODAY AS STRONG LOW PRES WHICH AFFECTED THE REGION
YESTERDAY INTO LAST NGT CONTS TO PULL ACROSS THE MARITIMES AND
AWAY FROM OUR AREA... BEST CLD CVR ATTM CONTS ACROSS THE N AND E
W/ JUST SCTD CLDS ACROSS OUR SWRN AREAS. EXPECT A DECREASE IN CLDS
ACROSS THE N AND E OVERNGT W/ MAINLY CLR ELSEWHERE AS A WEAK
RIDGE OF HIGH PRES BRIEFLY BUILDS INTO THE AREA LATER TNGT INTO
SAT. THIS RIDGE WILL BRING BENIGN CONDS TO THE FA ON SAT W/ LGT
WNDS AND JUST INCRSG MID/HGH CLDS FROM THE SW AS THE NXT SYSTEM
TO AFFECT THE AREA BEGINS TO APPROACH. THIS INCREASE IN CLDS WILL
BE THICKEST ACROSS OUR FAR SWRN AREAS AND CAN NOT RULE SOME LGT
PRECIP BREAKING OUT ACROSS THESE AREAS LATE IN THE DAY. THIS
SYSTEM DISCUSSED IN MORE DETAIL IN THE SHORT TERM SECTION WHICH
FOLLOWS...&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
LOW PRESSURE IS EXPECTED TO INTENSIFY RAPIDLY OVER THE ATLANTIC
SOUTH OF NEW ENGLAND SATURDAY EVENING THEN MOVE TO THE NORTHEAST
PASSING APPROXIMATELY 150 NAUTICAL MILES SOUTHEAST OF CAPE SABLE
SUNDAY MORNING. DUE TO THE EASTERLY TRACK OF THE LOW EXPECT
MINIMAL AMOUNTS OF QPF WITH GREATEST AMOUNTS AROUND EASTPORT. QPF
AMOUNTS FROM OPERATIONAL GFS AND SREF APPEAR EXCESSIVE GIVEN THE
TRACK OF THE LOW SO HAVE USED A BLEND OF THE GMOS AND ECMWF. WILL
BLEND GFS40...NAM12...SREF AND ECMWF FOR POPS. FOR SNOW AMOUNTS
WILL USE THE SNOW FROM THICKNESS TOOL RUN ON THE NAM AND FORECAST
QPF...HOWEVER WILL LOWER RESULT BY 20 PERCENT GIVEN HIGH BIAS OF
TECHNIQUE. FOR WIND GRIDS HAVE BLENDED THE NAM12 AND GMOS THEN
USED 170 PERCENT OF SUSTAINED WINDS FOR GUSTS. FOR TEMPERATURE AND
DEW POINT INITIALIZED GRIDS WITH GMOS THEN LOWER MAXIMUM AND
MINIMUM SEVERAL DEGREES TO CORRECT BIAS FROM VERY COLD AIR MASS.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
WEAK TROUGH IS EXPECTED TO MOVE THROUGH MONDAY NIGHT THEN HIGH
PRESSURE BUILDS IN TUESDAY. ANOTHER AREA OF WEAK LOW PRESSURE WILL
MOVE THROUGH WEDNESDAY FOLLOW BY STRONG HIGH PRESSURE AND VERY
MORE COLD AIR THURSDAY. HAVE USED GMOS TO INITIALIZE GRIDS. WILL
ADJUST POP AND SKY GRIDS. ALSO ADJUSTED GMOS TEMPERATURE.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: ANY LINGERING MVFR AT OUR NRN TAF SITES THIS AFTN
EXPECTED TO GIVE WAY TO VFR CONDS W/ VFR CONDS THEN CONTG THRU SAT
AFTN. LOW PRES APPROACHING FROM THE SW WILL CAUSE CIGS TO BEGIN TO
LOWER AT OUR SRN TAF SITES LATE SAT BUT VFR CONDS SHOULD HOLD
THERE THRU 00Z...

SHORT TERM:
EXPECT MVFR/IFR CONDITIONS KBGR AND KBHB SATURDAY NIGHT AND
SUNDAY. REMAINDER OF ARE CAN EXPECT VFR CONDITIONS. MVFR
CONDITIONS CAN BE EXPECTED AT KFVE MONDAY NIGHT INTO EARLY
TUESDAY...OTHERWISE VFR CONDITIONS. VFR CONDITIONS EXPECTED
WEDNESDAY.

&&

.MARINE...
NEAR TERM: HAVE BEEN BLO GLWS SINCE 9 AM AT THE ERN MAINE SHELF SO
WILL DROP OUR GLW IN FAVOR OF AN SCA THIS PCKG AS BEST THREAT FOR
GLW CONDS HAS PASSED W/ LOW PRES WELL E OF THE REGION AND CONTG TO
MV AWAY TO THE E. WILL CARRY THE SCA TIL LATE TNGT/ERLY SAT AM...

SHORT TERM:
FOR WINDS: HAVE BLENDED THE GFS40 AND NAM12 UNTIL LATE MONDAY THEN
TRANSITION TO THE GMOS WINDS. WITH VERY COLD AIR MASS MOVING IN
SUNDAY ...SEA SURFACE TEMPERATURE IN UPPER 40S AND STRONG PRESSURE
GRADIENT BEHIND INTENSIFYING LOW EXPECT GUSTY WINDS SO WILL ISSUE
GALE WATCH. FOR WAVES: EXPECT STRONG BUT BRIEF SOUTHERLY FETCH TO
DEVELOP AHEAD OF DEVELOPING OFF-SHORE LOW SUNDAY. THIS WILL
GENERATE LONG PERIOD SOUTHERLY WAVES 3-4 FEET/10-11 SECONDS WHICH
WILL COMBINE WITH STRONG OFF-SHORE FETCH SUNDAY INTO EARLY MONDAY.
BEYOND MONDAY WILL USE WNA/4 WAVES AND WILL ADJUST FOR SLIGHTLY
HIGHER GMOS WINDS.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING FOR
     ANZ050>052.
     SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR ANZ050>052.

&&

NEAR TERM...KHW
SHORT TERM...MIGNONE
LONG TERM...MIGNONE
AVIATION...KHW
MARINE...KHW/MIGNONE
Hazardous weather outlook, Dec 28, 2:34 PM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
234 PM EST FRI DEC 28 2012

MEZ001>006-010-011-015>017-029>032-291945-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
234 PM EST FRI DEC 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-291945-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
234 PM EST FRI DEC 28 2012

...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 2:35 PM ESTGale WatchCAR10 hr

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.